Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diabetic. On blood pressure medication. Having reoccurring white patches on face. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
Hello I'm 49 years old I weigh 75 kg and my height is 5.0 foot.
I have blood pressure medications and am a diabetic.
I have white patches on my face that have been going away and coming back bigger for the past 3 years.
These white patches have returned this time even larger than before and I am extremely concerned. Please email me in regards to what I can do to get help from someone.
You can email on YYYY@YYYY
Posted Mon, 12 Nov 2012 in Skin Hair and Nails
Answered by Dr. Kulbir Singh 2 hours later
Hello XXXXXXX and thanks for posting the query
To treat any kind of disease we have to first treat the cause and then prevent the disease to occur by following the said precautions. The white patches on the face have many reasons to occur. You have to find out the cause and accordingly treatment can be planned for that. These marks on face bother us more because they are easily visible. Some of the causes and measures that can help you are:
1. Leucoderma: It is treated with oral medicines that contain antioxidants. Then there are medicinal ointments which have to be applied topically on the white spots.
2. Treatment for fungal infection involves a good skin care regime that includes cleansing and moisturizing; along with regular application of antifungal creams on the infected area.
3. Damaged melanocytes cells that have stopped producing melanin can also be activated with the help of phototherapy
4. Sometimes, laser resurfacing is used to get rid of ugly white spots left behind by skin injury or fungal infection.

Most of the causes of white skin patches on face cannot be prevented but you can get rid of them with proper treatment. Sometimes, women try to hide such spots with cosmetics and delay the treatment, this should not be done. As you have recurrent occurrence of the patches, you must contact a dermatologist to ascertain the exact cause behind the problem and get treated.

Hope I have answered your query. I will be glad to answer the follow up query or other queries if you have any.
Best Wishes and Have a healthy life.
Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor